Navigation

Yikes, My Hair is Thinning!

My hair seems to be thinning. I've always had thick hair. 

I've been trying to figure out what, if any, medications used for asthma and/or allergy treatments, can cause hair loss? I found a number of anecdotal articles regarding Singular, but nothing medically.  Couple blurbs on Dulera.  Haven't looked up my other meds yet. 

Anybody? 

 

7
35

Comments 7

  • Kathy P

    Yikes! That would be distressing! I remember that @GigiGibson was having hair thinning issues too. 

  • K8sMom2002

    Hugs, Laura Jeanne — have you mentioned this to your doctor? There are other things that can cause hair loss — thyroid issues, just plain stress, nutrition issues, radical weight loss. 

  • Laura Jeanne

    My doctor has been watching my thyroid tests for a couple years. Last fall I did a bit of my own research, listing my symptoms along with all my meds for my checkup. 

    She basically told me it was menopause & depression causing my symptoms. I do not believe all the symptoms I listed can be attributed to those two things. Depression can have effects on the physical, yes; menopause, can't figure out how this would still be causing issues if I haven't cycled in almost 5 years. 

    I have a checkup November 1. Not sure how it will go. With all that is going on with me, I'd like to discuss MTFHR genetic disorder with her. My daughter has been diagnosed with the disorder; since it's genetic, it had to come from one or both parents. The the doctor is not up on this issue, I'm not sure what kind of response I'll get. 

    As much as I like her, I may end up having to change doctors if I cannot get her to be willing to consider the things I'm telling her. 

    Also, I am doing much better with my meds so I'll need to weigh that vs hair loss. Again, yikes! 

  • K8sMom2002

    Hugs on your doctor not being up on your family's MTFHR genetic disorder. One thing to consider — sometimes, very rarely, genetic disorders aren't passed down from a parent, but are the result of a random mutation that happened during and just after conception. 

    And menopause — I'm like you. I thought most of the emotional symptoms that come with menopause are mainly during the perimenopause stage — when a woman's body is actively going through the early changes of menopause. 

    How much thinning are we talking about? One other suggestion — and I know you don't want to add another doctor to the mix — but dermatologists can often help track down hair loss problems and offer treatment options that will work with your current meds. 

    While you're adding doctors to the mix — have you and your daughter consulted a geneticist about the MTFHR?

  • Jen

    If your doctor can't help you with ideas for hair loss, perhaps a dermatologist can.  When dd2 was having issues, we took her to a dermatologist who diagnosed her with sebhorreic dermatitis and prescribed a couple of meds to help.